Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 374, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 23, 2015, 8:35 PM CST for Atchison County, Holt County, Missouri. It took effect at Dec 23, 2015, 10:26 PM CST. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2015, 8:35 PM CST (02:35 UTC)
- In effect from
- Dec 23, 2015, 10:26 PM CST
- Expired
- Dec 25, 2015, 12:45 AM CST
- In force
- 26 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7). The gauge peaked at 17.98 ft at Dec 24, 2015, 1:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
121
WGUS43 KEAX 240235
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
835 PM CST WED DEC 23 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-250235-
/O.NEW.KEAX.FL.W.0374.151224T0426Z-151225T0645Z/
/FFXM7.1.ER.151224T0426Z.151224T0600Z.151224T0645Z.NO/
835 PM CST WED DEC 23 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tarkio River at Fairfax.
* until late Thursday night.
* At 8:15 PM Wednesday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and continue to rise
to near 17.1 feet by early Thursday morning. The river will fall
below flood stage by early Thursday morning.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 16.9 Wed 08 PM 17.1 early Thursday morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$2 follow-up statements
684
WGUS83 KEAX 240953
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 AM CST THU DEC 24 2015
...The Flood Warning continues for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-250953-
/O.EXT.KEAX.FL.W.0374.000000T0000Z-151225T1420Z/
/FFXM7.1.ER.151224T0223Z.151224T0630Z.151224T1420Z.NO/
353 AM CST THU DEC 24 2015
The Flood Warning continues for
The Tarkio River at Fairfax.
* until Friday morning.
* At 3:15 AM Thursday the stage was 17.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 17.6 Thu 03 AM 17.3 this morning
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$903
WGUS83 KEAX 241608
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1008 AM CST THU DEC 24 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC005-087-241638-
/O.CAN.KEAX.FL.W.0374.000000T0000Z-151225T1420Z/
/FFXM7.1.ER.151224T0223Z.151224T0630Z.151224T1246Z.NO/
1008 AM CST THU DEC 24 2015
The Flood Warning is cancelled for
The Tarkio River at Fairfax.
* At 9:15 AM Thursday the stage was 16.0 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 6:46 AM Thursday.
* Forecast...The river will continue to fall to 13.4 feet by Friday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 16.0 Thu 09 AM 15.9 this afternoon
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 23, 6:02 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 23, 6:02 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 602 PM CST WED DEC 23 2015 .DISCUSSION... Issued at 327 PM CST WED DEC 23 2015 Deep 985 hPa surface low has tracked out of northern MO and into eastern IA this afternoon, sending a cold front eastward across the forecast area and into eastern MO. This has shifted the threat for any thunderstorms eastward toward the Mississippi River for the rest of the afternoon, while a band of light rain rotates through northeast KS and northern MO this afternoon on the back side of the surface low. This activity will clear out of the area through the early evening hours. A return to quasi-zonal upper flow will keep things generally dry through Christmas Day. The one exception will be a weak upper wave that will track across northern KS into western IA late tonight into Thursday morning. Despite some deep isentropic ascent associated with this feature, moisture will be lacking and this system will likely not have enough time to fully saturate the atmosphere enough for much precipitation. Could see some light snow or flurries spreading into northeast KS and northwest MO toward sunrise, mixing with rain as it spreads east into north central MO later in the morning, but the chances for any measurable precipitation are low. The weather then gets active over the weekend and into early next week, with several rounds of precipitation that will begin as rain over the weekend and then potentially turn to snow or a wintry mix by Monday and Monday night. Widespread rain, some of which will be heavy, looks to be targeting much of the Missouri Ozarks Saturday into early Sunday where an anomalously strong low-level jet will feed copious amounts of moisture into a quasi-stationary boundary, potentially producing widespread rainfall amounts of 3" to 6". Both the GFS and ECMWF have trended further south with this boundary, and thus where the heavy rain axis will fall, which now looks to keep the flooding rains confined to areas near and just southeast of the I-44 corridor. This would keep our forecast area out of the heavy rain threat with just occasional light rain Saturday and Saturday night. However, will need to watch colder air moving into the area late Saturday night as this could cause lingering light precipitation to change to snow or freezing rain, particularly near and northwest of the I-35 corridor. A second strong wave will track into the Central Plains on Monday, and a consensus is developing among both the GFS and the ECMWF that this system will track south enough and have enough cold air with it to potentially produce significant snow accumulations across our forecast area or somewhere nearby. The latest GFS targets most of eastern KS and western MO with this heavy snow while the ECMWF would keep it further north across far northwest MO and into NE and IA, though it should be noted that the GFS has been the more consistent solution while the ECMWF has been playing "catch up" to the colder and further south solution of the GFS. Despite this developing consensus on a significant winter weather event for parts of our forecast area, this is still 5 days out and models are likely to change track and intensity particularly given the closed-off nature of this system. Therefore it is still way too early to start forecasting where or how much snow will fall, but it does appear increasingly likely that significant snow accumulations will fall somewhere across KS/NE/IA/MO Monday and Monday night. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 558 PM CST WED DEC 23 2015 All precipitation has exited the region. The back edge of MVFR ceilings just clearing the northwest corner of MO and should reach central MO by 06z. Gusty northwest winds will quickly die early this evening as the storm system continues to lift away. A second fast moving system will move across KS overnight reaching northwest and west central MO around 12z Thursday. An area of rain showers expected to form and move across northeast KS as well as northwest MO Thursday morning. Vertical temperature profile will be cold enough to support a mix of rain and snow over far northwest MO. MVFR ceilings will accompany the precipitation. Precipitation will be short-lived with clearing skies moving in by late morning...except for far northwest MO/northeast KS where MVFR ceilings will likely remain. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...MJ
Hazardous weather outlook, Dec 23, 5:27 AM CST, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 527 AM CST WED DEC 23 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 527 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POTENT STORM SYSTEM WILL MOVE INTO THE AREA LATE THIS WEEKEND. DETAILS ABOUT PRECIPITATION TYPE AND AMOUNTS ARE STILL TO BE DETERMINED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.